SMITH & NEPHEW, INC. R3 CONST 60MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71339160 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a revision surgery took place to replace the constrained liner wear, also was noticed that the insert as well as the mechanism of dual mobility is difficult to achieve as the liner has begun to seize.The initial construct included a synergy stem (unsure of size) 60mm r3 cup, 28/60 constrained liner, 28 +8 cocr head.This construct was placed in (b)(6) of 2019, a fall out of wheelchair occurred and a closed reduction was attempted in (b)(6) 2021.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The manufacturing process of the device did not contribute to the reported event.The constrained liner is an assembly of 7 components, two components of the constrained liner were not returned.The plastic components of the assembly have deformation around the edges likely due to hip stem neck impingement.Minor scratches were also observed on the cocr components of the assembly.The underlying cause for the constrained liner wear cannot be determined.No mating components were received.There was no material or manufacturing deviations observed.No destructive testing was conducted.A review of complaint history did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the information provided, the patient fall and component dislocation/disassociation could not be ruled out as potential contributing factors to the reported events, although the product evaluation remains pending at this time.The patient impact beyond the reported fall, dislocation/disassociation, failed closed reduction and subsequent revision procedure could not be determined.It was reported that the post-revision hip is ¿stable¿.No further medical assessment could be rendered at this time.Should the product evaluation reveal pertinent findings and/or additional clinical documentation becomes available in the future, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.